Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2005, 10:18 PM CDT for Loving County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 2, 2005, 11:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 151 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 9:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 030319
SVRMAF
TXC301-030415-
/O.NEW.KMAF.SV.W.0110.050603T0318Z-050603T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1018 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOVING COUNTY IN WEST TEXAS
* UNTIL 1115 PM CDT
* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF RED BLUFF LAKE...OR 20 MILES NORTHWEST OF MENTONE...
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FM 652 IN NORTHWESTERN LOVING COUNTY...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL FRIDAY
MORNING AT 4 AM CDT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE
THUNDERSTORMS WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED
OR A TORNADO WARNING IS ISSUED...ACT QUICKLY. MOVE TO A SAFE STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3190 10396 3175 10372 3172 10359 3200 10350
3201 10399
$$1 follow-up statement
000
WWUS54 KMAF 030353
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1050 PM CDT THU JUN 2 2005
TXC301-030415-
/O.CON.KMAF.SV.W.0110.000000T0000Z-050603T0415Z/
LOVING-
1050 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR
WESTERN LOVING COUNTY...
AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
ALONG THE REEVES AND LOVING COUNTY BORDER ALONG US 285 MOVING NORTH
AT 35 MPH.
THE LATEST REPORT FROM ORLA IN REEVES COUNTY INCLUDE GOLF BALL SIZE
HAIL IN ORLA. STAY AWAY FROM WINDOWS AND GET TO THE LOWEST FLOOR AS
POSSIBLE.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
RED BLUFF LAKE...
MENTONE...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3190 10396 3175 10372 3172 10359 3200 10350
3201 10399
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:42 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 2, 9:42 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 942 PM CDT THU JUN 2 2005 .UPDATE... IMPRESSIVE SYSTEM NOW COMING OUT OF NORTHERN CHIHUAHUA WILL ACT UPON A MOIST AND UNSTABLE AIRMASS TO PRODUCE SEVERE CONVECTION TONIGHT ACROSS THE ENTIRE CWFA. SCATTERED SUPERCELLS SHOULD MORPH INTO A LINEAR MCS AS COLD POOLS CONSOLIDATE BENEATH RESPECTABLE DEEP LAYER SHEAR. AM UPDATING GRIDS RAISE POP AND QPF SUBSTANTIALLY. TEXT PRODUCTS OUT SOON. && .PREV DISCUSSION... /ISSUED 311 PM CDT THU JUN 2 2005/ SHORT TERM... SURFACE DEW POINTS CONTINUE TO FALL ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. THE MOST NOTABLE DROP IN DEW POINTS ENDING 19Z HAS BEEN ACROSS THE UPPER TRANS PECOS REGION AND INTO SOUTHEAST NEW MEXICO. THE DRYLINE IS BECOMING A LITTLE MORE APPARENT ACROSS THE REGION...WITH SAID FEATURE ROUGHLY ALONG A KCNM-KINK-KMRF LINE AT 19Z. WATER VAPOR IMAGERY LOOP CONTINUES TO SHOW A CLOSED LOW TRANSLATING EAST OVER THE NORTHERN BAJA PENINSULA/GULF OF CALIFORNIA...WITH SUBTROPICAL CIRRUS SHIELD AHEAD OF THIS FEATURE ENCOMPASSING ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE 18Z KMAF SOUNDING...WHICH COMPARES RELATIVELY WELL WITH THE NAM-BUFR FORECAST SOUNDING...DOES SHOW AN INVERSION IN THE 850-800MB LAYER. THIS INVERSION IS CERTAINLY BREAKABLE WITH A FEW DEGREES OF HEATING. WE BELIEVE THE MID-LEVEL TEMPERATURES WILL CONTINUE TO WARM THIS AFTERNOON AND THUS PROVIDE A CAPPING INVERSION TO LIMIT THUNDERSTORM DEVELOPMENT. HOWEVER...WITH STRONG AFTERNOON HEATING ACROSS THE AREA...THE AIRMASS EAST OF THE DRYLINE WILL BE VERY UNSTABLE...PARTICULARLY ALONG AND EAST OF A PANTHER JUNCTION TO FORT STOCKTON TO BIG SPRING LINE. THE CURRENT FORECAST HAS THIS COVERED AND OVERALL...LITTLE CHANGES WERE MADE TO THE EVENING FORECAST. CONDITIONS STILL APPEAR FAVORABLE AFTER MIDNIGHT FOR A ROUND OF SEVERE WEATHER AS LARGE SCALE FORCING INCREASES OVER THE AREA IN ADVANCE OF THE ABOVE MENTIONED CLOSED LOW. SURFACE PRESSURE FALLS ARE TAKING PLACE ACROSS EASTERN NEW MEXICO AND THIS WILL ALLOW THE DRYLINE TO QUICKLY RETREAT WESTWARD BEGINNING LATE THIS AFTERNOON AND EVENING. MID-LEVEL COOLING WILL SERVE TO STEEPEN LAPSE RATES FURTHER AS SHEAR PROFILES BECOME FAVORABLE FOR A LINEAR COMPLEX OF STORMS TO MOVE ACROSS THE TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS. LONG TERM... THE LAST COUPLE MODEL RUNS HAVE COME CLOSER TOGETHER ON THE TIMING OF A MID LEVEL SHORTWAVE INTO OUR FORECAST AREA ON FRIDAY. I CURRENTLY FAVOR THE SLIGHTLY SLOWER NAM SOLUTION. THIS SHORTWAVE...CURRENTLY CROSSING THE BAY OF CALIFORNIA SHOULD MOVE ACROSS NORTHERN MEXICO... REACHING FAR WEST TEXAS BY AROUND 12Z EARLY TOMORROW MORNING... THEN MOVE ACROSS THE COUNTY WARNING AREA BY EARLY AFTERNOON. AHEAD OF THIS SYSTEM...MID LEVEL COOLING WILL ALLOW FOR THE CAP TO ERODE...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND EAST OF THE DRYLINE...FROM LEA COUNTY TO CENTRAL BREWSTER COUNTY. WITH CAPE VALUES EXPECTED TO BE IN THE 1500 TO 2500 J/KG RANGE EAST OF THE DRYLINE OVERNIGHT AND LIFTED INDICES AROUND -4 TO -6...EXPECT THAT THUNDERSTORMS WILL REACH SEVERE LEVELS OVERNIGHT AND THEN SPREAD EASTWARD ACROSS THE REMAINDER OF THE CWA FRIDAY MORNING AND FRIDAY AFTERNOON. WHILE THE MAIN THREAT STILL APPEARS TO BE LARGE HAIL...0-6 KM SHEAR AND BRN SHEAR VALUES SUPPORT SUPERCELL DEVELOPMENT...WOULD NOT RULE OUT THE POSSIBILITY OF ISOLATED TORNADOES OVERNIGHT. BASED ON CURRENT DEW POINT TRENDS...THE NAM CONTINUES TO OVERDUE THE LOW LEVEL MOISTURE...WHICH CAUSES PROGGED NAM CAPE VALUES TO EXCEED 5000 J/KG IN SOME LOCATIONS OVERNIGHT. THE GFS LOOKS TO BE DOING A MUCH BETTER JOB WITH THIS MOISTURE (SLIGHTLY LOWER DEWPOINTS)...AND FAVOR ITS MODERATE INSTABILITY SOLUTION. HOWEVER...THE NAM SOLUTION FOR THE TIMING OF THE SHORTWAVE STILL LOOKS ON TRACK. SOUTHWEST FLOW ALOFT THROUGH LATE NEXT WEEK WILL RESULT IN A SERIES MID LEVEL SHORT WAVES MOVING ACROSS THE AREA. THIS WILL ALLOW A SURFACE TROUGH AND THE DRYLINE TO REMAIN OVER THE AREA...WITH MOISTURE OCCASIONALLY BEING PULLED BACK TOWARDS THE MOUNTAINS IN ADVANCE OF ADVANCING SHORTWAVES. THE CURRENT FORECAST ALREADY TRENDS THAT DIRECTION. OVERALL...WILL MAKE MINOR ADJUSTMENTS TO THE CURRENT FORECASTS... PRIMARILY TO THE DEW POINT AND TEMPERATURE GRIDS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/70
Hazardous weather outlook, Jun 2, 9:51 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 PM CDT THU JUN 2 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040251- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 951 PM CDT THU JUN 2 2005 (851 PM MDT THU JUN 2 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...ARE POSSIBLE OVERNIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND IN LOW LYING AREAS. NEARLY CONTINUOUS CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY FRIDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING ALONG AND EAST OF THE DRYLINE LOCATED FROM LEA COUNTY NEW MEXICO TO FORT STOCKTON TO EASTERN BREWSTER COUNTY. WITH MODERATE ATMOSPHERIC INSTABILITY AND ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE IN PLACE...THESE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND HIGH WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE DRYLINE SATURDAY THROUGH NEXT THURSDAY WILL PROVIDE A CHANCE FOR SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 7:47 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 747 PM CDT THU JUN 2 2005 TXZ058-074-030130- DAVIS/APACHE MOUNTAINS AREA TX-REEVES COUNTY AND UPPER TRANS PECOS TX- 747 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND NORTH CENTRAL JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF TOYAH AT 747 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL TRACK ALONG AND JUST SOUTH OF INTERSTATE 20 FROM MILE MARKER 5 TO MILE MARKER 45. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL REEVES AND NORTH CENTRAL JEFF DAVIS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 2, 9:48 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 948 PM CDT THU JUN 2 2005 TXZ057-058-074-075-080-030330- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-PECOS- REEVES COUNTY AND UPPER TRANS PECOS-VAN HORN AND HIGHWAY 54 CORRIDOR- 948 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN CULBERSON COUNTY AND EASTERN REEVES COUNTY... AS OF 945 PM CDT...A LINE OF STRONG THUNDERSTORMS HAVE CURRENTLY DEVELOPED OVER RURAL AREAS OF EASTERN CULBERSON COUNTY AND WESTERN REEVES COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL AND 50 MPH WINDS. IN ADDITION...VERY HEAVY RAINS ARE POSSIBLE. MOTORISTS AND RESIDENTS ARE URGED TO STAY ALERT TO THE LATEST STATEMENTS AND WARNINGS. IF YOU SEE FLOODED ROADWAYS....TURN AROUND. DON/T DROWN. 02
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:52 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| Jun 2, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 61 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Jun 2, 10:57 PM CDT | Tornado Warning | MAF | Loving | 63 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 33 min |
| Jun 2, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 15 min |
| Jun 2, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 64 min |
| Jun 2, 11:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 3 hr |
| Jun 2, 11:55 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 65 min |
| Jun 2, 11:59 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 3, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 3, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 49 min |
| Jun 3, 12:49 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 41 min |
| Jun 3, 12:50 AM CDT | Tornado Warning | MAF | Ward | 22 min |
| Jun 3, 12:52 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| Jun 3, 1:06 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 3, 1:17 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Jun 3, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio, Reeves | 47 min |
| Jun 3, 1:33 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 57 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | MAF | Crane | 61 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 49 min |
| Jun 3, 2:07 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 38 min |
| Jun 3, 2:14 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 31 min |
| Jun 3, 2:15 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| Jun 3, 2:19 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| Jun 3, 2:44 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 46 min |
| Jun 3, 2:46 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 44 min |
| Jun 3, 2:48 AM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 3 hr |
| Jun 3, 3:31 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 3, 4:27 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 3, 4:52 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 53 min |
| Jun 3, 5:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.